Health Encyclopedia > Medications

acetaminophen, magnesium salicylate, and pamabrom

Pronunciation: a SEET a MIN oh fen, mag NEE see um sa LIS i late, and PAM a brom

Brand: Pamprin Cramp Formula

What is the most important information I should know about acetaminophen, magnesium salicylate, and pamabrom?

Multum donot

Do not take this medication without a doctor's advice if you have ever had alcoholic liver disease (cirrhosis) or if you drink more than 3 alcoholic beverages per day. You may not be able to take medicine that contains acetaminophen.

Multum noalcohol

Avoid drinking alcohol. It may increase your risk of liver damage while taking acetaminophen.

Multum donot

Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen (sometimes abbreviated as APAP) is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP.

Multum emt

This medicine may cause life-threatening heart or circulation problems such as heart attack or stroke, especially if you use it long term. Do not use acetaminophen, magnesium salicylate, and pamabrom just before or after heart bypass surgery (coronary artery bypass graft, or CABG).

Get emergency medical help if you have chest pain, weakness, shortness of breath, slurred speech, or problems with vision or balance.

Multum emt

This medicine may also cause serious effects on the stomach or intestines, including bleeding or perforation (forming of a hole). These conditions can be fatal and can occur without warning while you are taking acetaminophen, magnesium salicylate, and pamabrom, especially in older adults.

Call your doctor at once if you have symptoms of stomach bleeding such as black, bloody, or tarry stools, or coughing up blood or vomit that looks like coffee grounds.

What is acetaminophen, magnesium salicylate, and pamabrom?

Acetaminophen is a pain reliever and fever reducer.

Magnesium salicylate is a non-steroidal anti-inflammatory drug (NSAID) in a group of drugs called salicylates (sa-LIS-il-ates). This medicine works by reducing substances in the body that cause pain, fever, and inflammation.

Pamabrom is a diuretic (water pill).

The combination of acetaminophen, magnesium salicylate, and pamabrom is used to treat menstrual symptoms such as cramps, headache, backache, muscle aches, bloating, and fluid retention.

Acetaminophen, magnesium salicylate, and pamabrom may also be used for other purposes not listed in this medication guide.

What should I discuss with my healthcare provider before taking acetaminophen, magnesium salicylate, and pamabrom?

Multum donot

You should not take this medication if you are allergic to acetaminophen (Tylenol), magnesium salicylate (Nuprin), pamabrom, aspirin or other NSAIDs.

Multum emt

Do not take this medication without a doctor's advice if you have ever had alcoholic liver disease (cirrhosis) or if you drink more than 3 alcoholic beverages per day. You may not be able to take medicine that contains acetaminophen.

Do not use acetaminophen, magnesium salicylate, and pamabrom just before or after heart bypass surgery (coronary artery bypass graft, or CABG).

Ask a doctor or pharmacist if it is safe for you to take this medicine if you have:

  • liver disease (especially cirrhosis);
  • kidney disease;
  • heart disease, high blood pressure;
  • a history of stomach ulcer or bleeding, ulcerative colitis, or perforation (a hole or tear) in your stomach or intestines;
  • gout;
  • asthma;
  • diabetes;
  • a bleeding or blood clotting disorder; or
  • a history of heart attack or stroke.
Multum emt

This medicine may cause life-threatening heart or circulation problems such as heart attack or stroke, especially if you use it long term.

This medicine may also cause serious effects on the stomach or intestines, including bleeding or perforation (forming of a hole). These conditions can be fatal and can occur without warning while you are taking acetaminophen, magnesium salicylate, and pamabrom, especially in older adults.

Multum nopreg

FDA pregnancy category C. Magnesium salicylate may be harmful to an unborn baby if the mother takes the medication during the last 3 months of pregnancy. Do not take acetaminophen, magnesium salicylate, and pamabrom without telling your doctor if you are pregnant or plan to become pregnant during treatment.

Multum nobrfeed

Magnesium salicylate can pass into breast milk and may harm a nursing baby. Do not use acetaminophen, magnesium salicylate, and pamabrom without telling your doctor if you are breast-feeding a baby.

Multum nochild

Do not give this medicine to a child younger than 12 years old. This medicine should not be given to a child or teenager who has a fever, especially if the child also has flu symptoms or chicken pox. Salicylates can cause a serious and sometimes fatal condition called Reye's syndrome in children.

How should I take acetaminophen, magnesium salicylate, and pamabrom?

Use this medication exactly as directed on the label, or as prescribed by your doctor. Do not use it in larger amounts or for longer than recommended.

Acetaminophen, magnesium salicylate, and pamabrom is usually given once every 6 hours as needed. Do not take more than 8 tablets in a 24-hour period.

Multum donot

Do not take more of this medication than is recommended. An overdose of acetaminophen can damage your liver or cause death.

Multum emt

Stop taking this medication and call your doctor if:

  • you still have pain after 10 days of use; or
  • if your symptoms get worse, or if you have any new symptoms.

Acetaminophen can cause false results with certain lab tests for glucose (sugar) in the urine. Talk to your doctor if you are diabetic and you notice changes in your glucose levels during treatment.

Multum rt

Store at room temperature away from moisture and heat.

What happens if I miss a dose?

Since this medicine is taken as needed, you may not be on a dosing schedule. If you are taking the medication regularly, take the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not take extra medicine to make up the missed dose.

Multum donot

Never take more than 8 tablets in one 24-hour period.

What happens if I overdose?

Multum emt

Seek emergency medical attention or call the Poison Help line at 1-800-222-1222. An overdose of acetaminophen can cause serious harm.

The first signs of an acetaminophen overdose include loss of appetite, nausea, vomiting, stomach pain, sweating, and confusion or weakness. Later symptoms may include pain in your upper stomach, dark urine, and yellowing of your skin or the whites of your eyes.

Overdose symptoms may also include severe forms of some of the side effects listed in this medication guide.

What should I avoid while taking acetaminophen, magnesium salicylate, and pamabrom?

Multum noalcohol

Avoid drinking alcohol. It may increase your risk of liver damage while taking acetaminophen.

Multum donot

Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen (sometimes abbreviated as APAP) is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP.

What are the possible side effects of acetaminophen, magnesium salicylate, and pamabrom?

Multum emt

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficult breathing; swelling of your face, lips, tongue, or throat.

Multum donot

Stop using this medication and call your doctor at once if you have a serious side effect such as:

  • chest pain, weakness, shortness of breath, slurred speech, problems with vision or balance;
  • sudden numbness or weakness, especially on one side of the body;
  • feeling like you might pass out;
  • black, bloody, or tarry stools;
  • coughing up blood or vomit that looks like coffee grounds;
  • hearing problems or ringing in your ears; or
  • nausea, upper stomach pain, itching, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes).

Less serious side effects may include:

  • heartburn; or
  • upset stomach.

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

What other drugs will affect acetaminophen, magnesium salicylate, and pamabrom?

Many drugs can interact with magnesium salicylate. Below is just a partial list. Tell your doctor if you are using:

  • an antibiotic, antifungal medicine, or sulfa drug;
  • antiviral medication;
  • aspirin or other NSAIDs such as ibuprofen (Advil, Motrin), naproxen (Aleve, Naprosyn, Naprelan, Treximet), celecoxib (Celebrex), diclofenac (Arthrotec, Cambia, Cataflam, Voltaren, Flector Patch, Pennsaid, Solareze), indomethacin (Indocin), meloxicam (Mobic), and others;
  • birth control pills or hormone replacement therapy;
  • a blood thinner or other medications used to treat or prevent blood clots;
  • cancer medications;
  • cholesterol medications;
  • a diuretic (water pill);
  • glaucoma medications;
  • gout medicine;
  • heart or blood pressure medication;
  • HIV/AIDS medications;
  • injected antibiotics;
  • insulin or oral diabetes medication;
  • medicine to treat a bowel disorder;
  • medicine to prevent organ transplant rejection; or
  • seizure medication.
Multum donot

This list is not complete and there are many other drugs that can interact with acetaminophen, magnesium salicylate, and pamabrom. Tell your doctor about all medications you use. This includes prescription, over-the-counter, vitamin, and herbal products. Do not start a new medication without telling your doctor. Keep a list of all your medicines and show it to any healthcare provider who treats you.

Where can I get more information?

Your pharmacist can provide more information about acetaminophen, magnesium salicylate, and pamabrom.


Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.

Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.

Copyright 1996-2013 Cerner Multum, Inc. Version: 1.01. Revision date: 11/7/2011.

Your use of the content provided in this service indicates that you have read, understood and agree to the End-User License Agreement, which can be accessed by clicking on this link.

This information does not replace the advice of a doctor. Healthwise, Incorporated disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. How this information was developed to help you make better health decisions.

Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.

USNWR 2013-2014Magnet Hospital RecognitionConsumer Choice2014 Best DoctorsJoint Commission Report

Disclaimer: The information on this website is for general informational purposes only and SHOULD NOT be relied upon as a substitute for sound professional medical advice, evaluation or care from your physician or other qualified health care provider.